MAUDE Adverse Event Report: HALYARD HEALTH ENDOTRACHEAL TUBE PEDIATRIC ORAL/NASAL MAGILL 3.MM; VAP MICROCUFF ENDOTRACHEAL TUBES

HALYARD HEALTH ENDOTRACHEAL TUBE PEDIATRIC ORAL/NASAL MAGILL 3.MM; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35111
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used sample was received for evaluation.The sample appeared clean without any biologic matter or substance.The tubing and assembly were inspected with the naked eye, no visible damage seen.The cuff was inflated, no leakage was observed from the cuff or pilot balloon assembly when submerged and infused with water.The skive in the outer wall of the endotracheal (et) tube was noted to be present.The et tube was then submerged in water, water was blown through the et tube to determine if leakage was present (by presence of bubbles in the water).Bubbles were observed on the skive by the inflation line.When checked under magnification (50x), a small hole was observed on the et tube inside the tubing skive.Investigation into root cause is ongoing.A follow up report will be submitted when the investigation is completed.A review of the device history record is not possible as no lot number was provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that there was a hole on endotracheal tube near where the point cuff inflation line is inserted to endotracheal tube.The patient was intubated at 7 p.M.On (b)(6) and the event occurred at 1 a.M.On (b)(6).The leak occurred during use, so doctor checked the tube and found a hole.The patient was reintubated with a new endotracheal tube.There was no injury to the patient.No further information has been provided.
 
Additional Manufacturer Narrative
Based on the sample evaluation, the small hole observed on the endotracheal (et) tube inside the tubing skive close to joining part between inflating tube and et tube is the cause for the leakage.The skive was created during the cropping & notching process.However, no specific manufacturing root cause could be determined.The device history record for um6o19xxx was reviewed and the product was produced according to product specifications.All information reasonably known as of 15 aug 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ENDOTRACHEAL TUBE PEDIATRIC ORAL/NASAL MAGILL 3.MM
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6389310
Report Number9611594-2017-00035
Device Sequence Number603767
Product Code BTR
UDI-Device Identifier10680651351118
UDI-Public10680651351118
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2021
Device Model Number35111
Device Catalogue Number991035111
Device Lot NumberUM6O19XXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2017
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date08/17/2017
Patient Sequence Number1